Alert archive / Idaho / Flood Watches in 2012
Flood Watch 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flood watch at Mar 30, 2012, 10:15 AM MDT. It took effect at Mar 31, 2012, 12:00 PM MDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 10:15 AM MDT (16:15 UTC)
- In effect from
- Mar 31, 2012, 12:00 PM MDT
- Expired
- Apr 2, 2012, 9:45 AM MDT
- In force
- 46 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
111 WGUS65 KPIH 301615 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 1015 AM MDT FRI MAR 30 2012 ...FLOODING POSSIBLE ALONG THE BIG WOOD RIVER BELOW MAGIC RESERVOIR... .EXCESSIVE RAINFALL COMBINED WITH SNOW MELT HAS PUSHED THE LEVEL ON THE MAGIC RESERVOIR TO NEAR FULL. AS A RESULT...MORE WATER IS EXPECTED TO BE RELEASED FROM THE MAGIC DAM OVER THE WEEKEND. THIS MAY RESULT IN FLOODING ALONG THE BIG WOOD RIVER BELOW THE DAM. IDZ017-311700- /O.NEW.KPIH.FA.A.0004.120331T1800Z-120403T0000Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1015 AM MDT FRI MAR 30 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO...INCLUDING THE FOLLOWING AREA...ALONG THE BIG WOOD RIVER BELOW THE MAGIC RESERVOIR. * FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON * INCREASED WATER RELEASE FROM THE MAGIC DAM EXPECTED THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
3 follow-up statements
718 WGUS65 KPIH 311617 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 1017 AM MDT SAT MAR 31 2012 ...FLOODING POSSIBLE ALONG THE BIG WOOD RIVER BELOW MAGIC RESERVOIR... .EXCESSIVE RAINFALL COMBINED WITH SNOW MELT HAS PUSHED THE LEVEL ON THE MAGIC RESERVOIR TO NEAR FULL. AS A RESULT...MORE WATER IS EXPECTED TO BE RELEASED FROM THE MAGIC DAM OVER THE WEEKEND. THIS MAY RESULT IN FLOODING ALONG THE BIG WOOD RIVER BELOW THE DAM. IDZ017-011700- /O.CON.KPIH.FA.A.0004.120331T1800Z-120403T0000Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1017 AM MDT SAT MAR 31 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL IDAHO...INCLUDING THE FOLLOWING AREA... EASTERN MAGIC VALLEY. * THROUGH MONDAY AFTERNOON * INCREASED WATER RELEASE FROM THE MAGIC DAM EXPECTED THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
353 WGUS65 KPIH 011626 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 1026 AM MDT SUN APR 1 2012 ...FLOODING POSSIBLE ALONG THE BIG WOOD RIVER BELOW MAGIC RESERVOIR... .EXCESSIVE RAINFALL COMBINED WITH SNOW MELT HAS PUSHED THE LEVEL ON THE MAGIC RESERVOIR TO NEAR FULL. AS A RESULT...MORE WATER IS EXPECTED TO BE RELEASED FROM THE MAGIC DAM THROUGH MONDAY. THIS MAY RESULT IN FLOODING ALONG THE BIG WOOD RIVER BELOW THE DAM. IDZ017-021700- /O.CON.KPIH.FA.A.0004.000000T0000Z-120403T0000Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1026 AM MDT SUN APR 1 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL IDAHO...INCLUDING THE FOLLOWING AREA... EASTERN MAGIC VALLEY. * THROUGH MONDAY AFTERNOON * INCREASED WATER RELEASE FROM THE MAGIC DAM EXPECTED THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
177 WGUS65 KPIH 021545 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 945 AM MDT MON APR 2 2012 IDZ017-021645- /O.CAN.KPIH.FA.A.0004.000000T0000Z-120403T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 945 AM MDT MON APR 2 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO...INCLUDING THE EASTERN MAGIC VALLEY HAS BEEN CANCELLED. EMERGENCY MANAGEMENT REPORTS THAT WATER LEVELS ALONG THE BIG WOOD ARE RECEDING. WITH COOLER AND DRIER WEATHER EXPECTED FOR THE NEXT FEW DAYS...THE FLOOD WATCH IS CANCELLED. $$ VALLE
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Mar 30, 3:04 AM MDT, 7 hours 11 minutes earlier.
Area forecast discussion, Mar 30, 3:04 AM MDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 304 AM MDT FRI MAR 30 2012 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. PACIFIC MOISTURE WILL CONTINUE TO STREAM INTO EASTERN IDAHO TODAY AND TONIGHT. WITH A MODERATE SOUTHWEST FLOW PATTERN...FAVORED AREAS WILL CONTINUE TO BE THE WESTERN CENTRAL MOUNTAIN RANGES AND UPPER SNAKE HIGHLANDS. SPOTTY LIGHT PRECIPITATION AMOUNTS ARE FORECAST ELSEWHERE. SNOW LEVELS ARE ON THE RISE...AND WILL BE BETWEEN 8500 AND 9500 FEET BY LATE AFTERNOON AND TONIGHT. THIS MEANS ANY IMPACTS FROM SNOW SHOULD BE IN MORE REMOTE AREAS AND ABOVE OUR LOCAL 9000FT CUTOFF POINT FOR HIGHLIGHTS. IT WILL BE BREEZY THIS AFTERNOON WITH A LITTLE BIT OF SURFACE PRESSURE GRADIENT IN EXISTENCE. WE WILL REMAIN BELOW WIND ADVISORY CRITERIA THOUGH. SUSTAINED WINDS OF 20-30 MPH ARE LIKELY ACROSS MUCH OF THE SNAKE PLAIN AND HIGHER POINTS IN THE NORTHERN MOUNTAINS. THE FLOW TONIGHT AND INTO SATURDAY BECOMES STRONGER AND MORE SOUTHERLY. WE WILL DRY OUT AS WELL WITH ONLY SOME SHOWERS ACROSS THE NORTH. WE WILL JUMP WELL INTO THE 70S ACROSS THE SNAKE PLAIN AND SOUTHERN MOUNTAIN VALLEYS...WITH PLENTY OF 50S AND 60S ELSEWHERE. AS A COLD FRONT APPROACHES...WE WILL SEE STRONGER SOUTHERLY WINDS WITH SPEEDS RIGHT AT THE LOW END RANGE OF AN ADVISORY ACROSS THE EASTERN HALF OF THE SNAKE PLAIN AND SOUTHERN MOUNTAINS. RIGHT NOW...WE ARE NOT ISSUING ANY HEADLINES THIS MORNING FOR THAT. ALSO WITH THE WARMER DAY ON TAP...WE ARE LOOKING AT SOME INSTABILITY AND IT APPEARS TO BE ENOUGH TO KICK OFF SHOWERS AND A FEW THUNDERSTORMS ACROSS THE AREA. THE COLD FRONT SWEEPS ACROSS SATURDAY NIGHT WITH COLDER AIR RUSHING IN BEHIND THE FRONT. HIGHS ON SUNDAY IN MANY AREAS WILL BE 20 OR MORE DEGREES COLDER VERSUS SATURDAY. RAIN AND SNOW SPREADS ACROSS THE AREA SATURDAY EVENING...WITH CONTINUED SHOWERS ESPECIALLY IN THE MOUNTAINS THROUGH SUNDAY. WE WILL DEFINITELY BE WATCHING FOR STRONG WIND BEHIND THE FRONT DURING THIS PERIOD...AS THIS MAY THE BETTER PERIOD OF ADVISORY LEVEL CONDITIONS IN TERMS OF WINDS AND RELATED IMPACTS. SNOW LEVELS WILL BE LOW ENOUGH EVEN LOWER VALLEYS COULD SEE A MIX WITH HEAVIER ACTIVITY. WE QUICKLY DRY OUT SATURDAY NIGHT AS HIGH PRESSURE BUILDS. WE WILL NEED TO MONITOR LATER SUNDAY AFTERNOON AND EVENING AS THERE IS SOME HINT OF A CONVERGENCE TYPE EVENT DEVELOPING...WHICH COULD LOCALLY ENHANCE THE SHOWER THREAT FROM NEAR POCATELLO TO REXBURG. KEYES .LONG TERM...MONDAY THROUGH NEXT FRIDAY. GFS/ECMWF SHOW AN UPPER RIDGE BUILDING OVER THE REGION MONDAY IN THE WAKE OF THE EXITING SHORT-WAVE WHICH SHOULD BRING DRY CONDITIONS TO THE REGION. THE RIDGE AMPLIFIES AND SHIFTS EAST OF THE DIVIDE BY TUESDAY AS THE GULF LOW SHIFTS CLOSER TO THE NW COAST. THUS EXPECTING A NICE WARM UP TUESDAY AFTERNOON INTO WEDNESDAY AS THE SW FLOW CONTINUES ACROSS THE REGION. THE MODELS REMAIN SIMILAR IN THE OVERALL PATTERN DEPICTION WEDNESDAY WITH THE UPPER LOW POISED OFF THE NW COAST HOWEVER THE ECMWF IS A LITTLE FURTHER EAST WITH THE LEADING EDGE OF THE ASSOCIATED PRECIPITATION SHIELD SPREADING INTO CNTRL IDAHO. BOTH MODELS SHOW LOW MOVING INLAND THURSDAY WITH BROAD AREA OF PRECIPITATION SPREADING THROUGHOUT SE IDAHO. THUS HAVE GENERALLY SHOWING INCREASING CHANCES OF PRECIPITATION SPREADING INTO THE REGION WEDNESDAY/THURSDAY. BY FRIDAY...THE MODELS SHOW SIGNIFICANT DIFFERENCES IN THEIR SOLUTIONS AS THE ECMWF FAVORS A CLOSED LOW GRADUALLY LIFTING ENE THROUGH IDAHO WHEREAS THE GFS FAVORS A PROGRESSIVE WAVE LIFTING INTO THE DAKOTAS AHEAD OF YET ANOTHER LOW BUILDING INTO THE NW COAST. THUS HAVE MAINTAINED SOME MENTION OF PRECIPITATION ACROSS THE REGION GIVEN THE UNCERTAINTY ALONG WITH COOLER TEMPERATURES. HUSTON && .AVIATION...THE LATEST SATELLITE IMAGERY WAS SHOWING A MOIST WEST FLOW ACROSS THE REGION WITH VFR CIGS AND ISOLATED SHOWERS FROM KBYI TO KIDA AND MVFR CIGS/VIS WITH SCATTERED SHOWERS AT KSUN. MODEL CROSS SECTIONS SHOW LITTLE CHANGE THROUGHOUT THE DAY AS THE MOIST WEST FLOW CONTINUES. AFTER 06Z TONIGHT WE MAY SEE PARTIAL CLEARING AS A SHORT-WAVE FEATURE ROTATING THROUGH THE BROAD GULF LOW REACHES THE NW COASTAL WATERS TURNING THE FLOW MORE SOUTHWESTERLY. HUSTON && .HYDROLOGY...THE COMBINATION OF WARM WEATHER...SNOWMELT AND RAINFALL IN HIGHER ELEVATIONS WILL LIKELY LEAD TO RISING WATER LEVELS ACROSS SEVERAL AREAS BY EARLY NEXT WEEK. IT APPEARS THE RIVERS WITH HIGHEST CONCERNS WILL BE THE HENRY'S FORK AND POSSIBLY THE PORTNEUF FLOWING INTO POCATELLO. WE MAY ALSO HAVE TO KEEP AN EYE ON VALLEY CREEK NEAR STANLEY. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 30, 3:33 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 333 AM MDT FRI MAR 30 2012 IDZ017>025-031-032-310945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 333 AM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RAIN AND SNOW CONTINUES ACROSS THE AREA WITH THE FOCUS ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. SNOW LEVELS WILL RISE TO BETWEEN 8500 AND 9500 FEET LATE TODAY. 5-10 INCHES OF WET SNOW IS EXPECTED ACROSS THE WESTERN CENTRAL MOUNTAIN RANGES...BUT THIS WILL BE GENERALLY ABOVE 9000 FEET WITH IMPACTS MAINLY TO BACKCOUNTRY LOCATIONS. STRONG SOUTHERLY WINDS WILL DEVELOP FOR THIS AFTERNOON AND EVENING...WITH 20-30 MPH SUSTAINED ACROSS PORTIONS OF THE SNAKE PLAIN AND NORTHERN MOUNTAIN RANGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM WEATHER IS EXPECTED AHEAD OF A COLD FRONT SATURDAY. RECORD HIGHS ARE POSSIBLE AT POCATELLO...IDAHO FALLS AND BURLEY. STRONG SOUTHERLY WINDS AHEAD OF IT WILL SWITCH TO WESTERLY BEHIND IN THE EVENING HOURS. A WIND ADVISORY IS QUITE POSSIBLE OVER PORTIONS OF EASTERN IDAHO AS EARLY AS SATURDAY AFTERNOON BUT MORE LIKELY SATURDAY NIGHT AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY WITH STRONGER CELLS POSSIBLY CREATING GUSTY DOWNDRAFT WINDS...BUT NOTHING SEVERE IS EXPECTED RIGHT NOW. TEMPERATURES PLUMMET ON SUNDAY...RUNNING 20 DEGREES OR MORE COLDER IN MANY LOCATIONS. RAIN AND SNOW SHOWERS WILL CONTINUE AT ALL ELEVATIONS. WE WILL SEE MAINLY MOUNTAIN SHOWERS EARLY NEXT WEEK WITH A SLOW WARMING TREND. THE COMBINATION OF WARM WEATHER...SNOWMELT AND RAIN ON SNOWPACK WILL LEAD TO RISES IN AREA RIVERS AND STREAMS. AT THIS TIME...NO SIGNIFICANT FLOODING IS FORECAST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.